Alert archive / California / Small Craft Advisories in 2023

Small Craft Advisory 43, NWS Eureka, CA

April 7, 2023

NWS Eureka, CA issued this small craft advisory at Apr 7, 2023, 3:03 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2023, 3:03 AM PDT (10:03 UTC)
Expired
Apr 7, 2023, 12:00 PM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

104 
WHUS76 KEKA 071003
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
303 AM PDT Fri Apr 7 2023

PZZ450-071600-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-230407T1000Z/
/O.NEW.KEKA.SC.Y.0043.230407T1003Z-230407T1600Z/
Pt St George to Cape Mendocino out 10 nm-
303 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING...

* WHAT...West winds 10 to 15 kt and seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller 
vessels, should avoid navigating in hazardous conditions.

$$

PZZ455-071600-
/O.EXP.KEKA.SC.Y.0041.000000T0000Z-230407T1000Z/
/O.EXB.KEKA.SC.Y.0042.000000T0000Z-230407T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
303 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING...

* WHAT...Southwest winds 5 to 15 kt and seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 9 AM this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller 
vessels, should avoid navigating in hazardous conditions.

$$

PZZ475-071600-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-230407T1000Z/
/O.NEW.KEKA.SC.Y.0043.230407T1003Z-230407T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
303 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING...

* WHAT...West winds 10 to 15 kt and seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners,especially those operating smaller 
vessels, should avoid navigating in hazardous conditions.

$$

PZZ470-071815-
/O.EXT.KEKA.SC.Y.0042.000000T0000Z-230407T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
303 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON TODAY...

* WHAT...West winds 10 to 15 kt and seas 8 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until noon today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller 
vessels, should avoid navigating in hazardous conditions.

$$
2 follow-up statements
235 
WHUS76 KEKA 071558
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
858 AM PDT Fri Apr 7 2023

PZZ450-071900-
/O.EXT.KEKA.SC.Y.0043.000000T0000Z-230407T1900Z/
Pt St George to Cape Mendocino out 10 nm-
858 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Seas 6 to 8 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-071900-
/O.EXT.KEKA.SC.Y.0042.000000T0000Z-230407T1900Z/
Cape Mendocino to Pt Arena out 10 nm-
858 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Seas 6 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-071900-
/O.EXT.KEKA.SC.Y.0043.000000T0000Z-230407T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
858 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Seas 7 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-071900-
/O.CON.KEKA.SC.Y.0042.000000T0000Z-230407T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
858 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Seas 7 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
323 
WHUS76 KEKA 071858
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1158 AM PDT Fri Apr 7 2023

PZZ450-072000-
/O.EXP.KEKA.SC.Y.0043.000000T0000Z-230407T1900Z/
Pt St George to Cape Mendocino out 10 nm-
1158 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON PDT TODAY...

WAVE HEIGHTS CONTINUE TO DECREASE TO 6 TO 8 FEET TODAY WITH A
PERIOD OF 8 TO 10 SECONDS. THEREFORE THE SMALL CRAFT ADVISORY IS 
ALLOWED TO EXPIRE. 

$$

PZZ455-072000-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-230407T1900Z/
Cape Mendocino to Pt Arena out 10 nm-
1158 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON PDT TODAY...

WAVE HEIGHTS CONTINUE TO DECREASE TO 6 TO 8 FEET TODAY. THEREFORE
THE SMALL CRAFT ADVISORY IS ALLOWED TO EXPIRE.

$$

PZZ470-072000-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-230407T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1158 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON PDT TODAY...

WAVE HEIGHTS CONTINUE TO DECREASE TO 6 TO 8 FEET TODAY. THEREFORE
THE SMALL CRAFT ADVISORY IS ALLOWED TO EXPIRE.

$$

PZZ475-072000-
/O.EXP.KEKA.SC.Y.0043.000000T0000Z-230407T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1158 AM PDT Fri Apr 7 2023

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON PDT TODAY...

WAVE HEIGHTS CONTINUE TO DECREASE TO 6 TO 8 FEET TODAY. THEREFORE
THE SMALL CRAFT ADVISORY IS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 2:50 PM PDT, 12 hours 13 minutes earlier.

Area forecast discussion, Apr 6, 2:50 PM PDT, 12 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
250 PM PDT Thu Apr 6 2023

.SYNOPSIS...A front will cross the area tonight, brining gusty south
winds of 40 to 50 mph to ridges in Humboldt and Del Norte and the
Del Norte coast. Rain will move in this evening with widespread 0.5
to 1.5 inches around the area, with upwards of 2.5 inches possible
in the King Range and interior Del Norte. Moist weather will persist
into the weekend, and afternoon temperatures trend warmer through
Sunday.

&&

.DISCUSSION...A front approaches the coast this afternoon, driving
southerly winds across the region. Southerly gusts are expected to
reach 40 to 50 mph in the coastal ridges of Humboldt and Del Norte,
along with the Del Norte coast. Light rain has spread across the
coastal mountains of Humboldt and Del Norte this morning, with a few
sites seeing up to three tenths of an inch so far. Rain rates slowly
increase late tonight as the trough and associated front itself
moves onshore, and this should bring light rain to areas farther
south and east as well. One half to one and a half inches are
expected by Friday morning for most areas south of Del Norte, while
the mountains in Del Norte and the King Range may see upwards of two
and a half inches. This front is forecasted to move over the central
valley by Friday morning, leaving some scattered showers across the
interior that should weaken through the day. Another trough
approaches this weekend, which should keep skies mostly cloudy and
winds southerly, with the next round of precip possibly on Sunday
night. This next front looks much weaker, and is expected to
bring about half of the rainfall forecasted tonight.

&&

.AVIATION...Low level wind shear continue as the primary concern for
the aviators along the coastal terminals, with gusty winds as
secondary. Southerly winds are gradually increasing as a frontal
boundary approaches the region. Conditions are expected to quickly
worsen late this afternoon with the low level jet alongside the
frontal boundary moving into our region. These will bring gusty
southerly winds up to around 25 to 35 kts for KACV and KCEC, and
around 20 kts at KUKI in the evening. In addition, LLWS from 40 to
50 kt around 1000-2000 feet AGL in the coastal terminals through
late evening, while 30 to 40 kt is forecast for KUKI from 06/09Z
through 06/12Z. Showers will be in the increase late in the
afternoon and early in the evening. Expect mainly VFR, with periods
of MVFR visibility possible in mostly light rain and fog. Ceilings
will eventually drop as well, particularly once low-level winds drop
off late in the evening.

&&

.MARINE...No significant changes to the previous forecast. Southerly
winds will continue increasing this afternoon ahead of an
approaching front, peaking late this afternoon and this evening with
occasional gusts in the N waters approaching storm force. Waves will
become steep and hazardous. Existing headlines remain mostly
unchanged, with a Gale Warning for the N waters along with the S
outer waters. Winds are expected to rapidly diminish late tonight
into Friday morning. Southerlies will increase to gentle to fresh
breezes late Friday night and Saturday morning, mainly across the N
outer waters. These winds will persist through the weekend. A WNW
swell will arrive late in the weekend. /SEC&ZVS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Wind Advisory until 10 PM PDT this evening for CAZ101-102-
     104>106.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Warning until midnight PDT tonight for PZZ450-470.

     Small Craft Advisory until 3 AM PDT Friday for PZZ455.

     Gale Warning until 9 PM PDT this evening for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 6, 9:23 PM PDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
923 PM PDT Thu Apr 6 2023

CAZ101>115-080430-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
923 PM PDT Thu Apr 6 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:37 PM PDTSmall Craft AdvisoryEKA15 hr

Nearby

Small Craft Advisories in California, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.